Alert archive / Mississippi / Tornado Warnings in 2005
Tornado Warning 59, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at May 29, 2005, 6:58 PM CDT for Pike County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2005, 6:58 PM CDT (23:58 UTC)
- Expired
- May 29, 2005, 7:45 PM CDT
- In force
- 47 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Pike County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 4:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 12.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 292359 TORLIX MSC113-300045- /O.NEW.KLIX.TO.W.0059.050529T2358Z-050530T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 658 PM CDT SUN MAY 29 2005 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... PIKE COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITY OF MCCOMB * UNTIL 745 PM CDT * AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SUMMIT...OR ABOUT JUST WEST OF MCCOMB...MOVING EAST AT 15 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... SUMMIT AND MCCOMB BY 715 PM CDT SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3135 9053 3119 9053 3118 9033 3135 9033 $$ 8
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 29, 5:20 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 29, 5:20 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 520 PM CDT SUN MAY 29 2005 .UPDATE... SENT OUT UPDATE TO ZONES TO ADD SEVERE THUNDERSTORM WATCH #350 IN EFFECT FOR TONIGHT UNTIL MIDNIGHT FOR SE LA ALONG AND NORTH OF A LINE FROM PLAQUEMINE TO WHITEHALL...LAKE PONTCHARTRAIN AND NWD INCLUDING THE EXTREME SRN COUNTIES IN SW MS. && .PREVIOUS DISCUSSION... THIS AFTERNOON SURFACE FRONTAL BOUNDARY STILL ACROSS THE ARKLAMISS TO OUR N. AN UPPER LOW CURRENTLY SPINS ACROSS SC TX. THIS LOW WILL MOVE NE ACROSS THE SE TX COAST TONIGHT AND INTO THE SE LA/S MS COAST. EXIT STAGE RIGHT DISTURBANCE #1 ENTER BAM...#2 BY EARLY MORNING. WILL BE IN A FAVORABLE PATTERN TONIGHT FOR STORMS TO FILL IN TONIGHT LATE AHEAD OF THE NEXT UPPER LEVEL SYSTEM APPROACHING AS WILL HAVE A DECENT JET COMING AROUND THE S SIDE OF THE LOW TONIGHT. WILL THEREFORE GO WITH SCATTERED POPS FOR THIS EVENING WITH INCREASING CHANCES AFTER MIDNIGHT. AFTER THAT NOT MUCH BREAK WITH ONE SYSTEM AFTER ANOTHER MOVING ACROSS IN THE UPPER FLOW THROUGH MID WEEK ALONG A FRONT THAT SHOULD STALL OUT OVER THE AREA LATE MONDAY. THE FAUCET IS ON...COULD CONTINUE TO GET SOME HEAVY DOWNPOURS THROUGH THE WEEK AS THIS AIR MASS REMAINS ON THE JUICY SIDE. && .PRELIMINARY POINT TEMPS/POPS... MCB 69 82 70 82 / 70 90 60 70 BTR 71 83 72 83 / 70 90 60 70 MSY 74 85 73 84 / 70 90 60 70 GPT 73 83 73 83 / 50 90 60 70 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 8
In the hours before
Special weather statement, May 29, 2:54 PM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 254 PM CDT SUN MAY 29 2005 LAZ034>040-046>050-056>065-MSZ077-080-292200- ASCENSION LA-ASSUMPTION LA-EAST BATON ROUGE LA-EAST FELICIANA LA- HANCOCK MS-IBERVILLE LA-LIVINGSTON LA-ORLEANS LA-PEARL RIVER MS- POINTE COUPEE LA-ST. CHARLES LA-ST. HELENA LA-ST. JAMES LA- ST. JOHN THE BAPTIST LA-ST. TAMMANY LA-TANGIPAHOA LA- UPPER JEFFERSON LA-UPPER LAFOURCHE LA-UPPER PLAQUEMINES LA- UPPER ST. BERNARD LA-UPPER TERREBONNE LA-WASHINGTON LA- WEST BATON ROUGE LA-WEST FELICIANA LA- 254 PM CDT SUN MAY 29 2005 ...STRONG THUNDERSTORMS DEVELOP ONCE AGAIN ACROSS THE AREA... A VERY UNSTABLE AND UNSETTLED AIRMASS IN ADVANCE OF A STRONG UPPER LEVEL DISTURBANCE APPROACHING THE AREA FROM THE TEXAS COAST CONTINUES TO PRODUCE NEW THUNDERSTORM DEVELOPMENT THIS AFTERNOON. AT 254 PM CDT...RADAR INDICATED THUNDERSTORMS RAPIDLY DEVELOPING FROM LIVONIA TO BATON ROUGE TO NEAR NEW ORLEANS. OTHERS WERE RAPIDLY DEVELOPING FROM MANDEVILLE TO CENTRAL HANCOCK COUNTY MISSISSIPPI. MEANWHILE...SATELLITE IMAGERY INDICATED A DISTINCTIVE UPPER LEVEL LOW PRESSURE SYSTEM MOVING ALONG THE TEXAS COASTAL PLAINS NEAR VICTORIA TEXAS. THIS SYSTEM WILL MAKE CONDITIONS FAVORABLE FOR HEAVY RAINS AND STRONG THUNDERSTORMS TO CONTINUE THROUGHOUT THE NIGHT AND INTO MEMORIAL DAY. IN THE SHORT-TERM EXPECT BRIEF HEAVY RAINS AND FREQUENT LIGHTNING FROM MOST OF THE STORMS THIS AFTERNOON AND EVENING. WIND GUSTS TO 50 MPH CAN BE GENERATED AND SMALL HAIL MAY ALSO FALL FROM SOME OF THE STRONGER STORMS. TOWARDS MIDNIGHT AND THROUGH DAYBREAK MONDAY...SOME OF THE STORMS MAY ONCE AGAIN BECOME SEVERE WITH LARGER HAIL AND DESTRUCTIVE WINDS. RAINFALL MAY PERSIST CONSIDERABLY LONGER AND POSE A MINOR FLOOD THREAT FROM TRAINING EFFECTS. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS THROUGHOUT THE REMAINDER OF THIS AFTERNOON AND DURING THE OVERNIGHT HOURS. 24
Local storm report, May 29, 3:16 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
316 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TORNADO 15 N KILN 30.63N 89.43W
05/29/2005 HANCOCK MS EMERGENCY MNGR
SIGHTING OF A BRIEF TOUCHDOWN AND LIFTED BACK UP NEAR THE
INTERSECTION OF HIGHWAY 603 AND 53 NEAR NECAISE.
0308 PM FUNNEL CLOUD 5 NE DESTREHAN 30.01N 90.31W
05/29/2005 ST. CHARLES LA EMERGENCY MNGR
SPOTTED BY MOTORIST FROM THE I-310 BRIDGE LOOKING
NORTHEAST. REPORTED AS DECENDING THEN LIFTED.
&&
RICKSLocal storm report, May 29, 4:10 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
410 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL LIVINGSTON 30.50N 90.75W
05/29/2005 0.88 INCH LIVINGSTON LA BROADCAST MEDIA
RELAYED PUBLIC REPORT FROM WAFB-TV BATON ROUGE.
&&
RICKSLocal storm report, May 29, 4:19 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
419 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TORNADO GULFPORT 30.39N 89.07W
05/29/2005 HARRISON MS EMERGENCY MNGR
REPORT OF A POSSIBLE TOUCHDOWN NEAR THE LONG BEACH AND
GULPORT CITY LIMITS.
&&
RICKSLocal storm report, May 29, 4:28 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
428 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND DMG MOUNT HERMAN 30.96N 90.30W
05/29/2005 WASHINGTON LA BROADCAST MEDIA
REPORTS OF TREES DOWN AND BARN ROOF BLOWN OFF IN THE
PLEASANT HILL ROAD AREA. RELAYED BY WDSU-TV
METEOROLOGIST.
&&
RICKSSpecial weather statement, May 29, 5:09 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 509 PM CDT SUN MAY 29 2005 LAZ040-292245- ST TAMMANY- 509 PM CDT SUN MAY 29 2005 ...STRONG THUNDERSTORMS AFFECTING ST TAMMANY PARISH... STRONG THUNDERSTORMS EXTENDING ALONG AND SOUTH OF INTERSTATE 12 WILL MOVE NORTHEAST ACROSS ST TAMMANY PARISH THROUGH 6 PM. THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...GUSTY WINDS AND HEAVY DOWNPOURS OF RAIN AS THEY AFFECT AREAS AROUND SLIDELL... MANDEVILLE...COVINGTON AND PEARL RIVER. 11
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 9:58 AM CDT | Severe Thunderstorm Warning | LIX | Jackson | 53 min |
| May 29, 12:39 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 36 min |
| May 29, 3:36 PM CDT | Tornado Warning | LIX | Hancock | 26 min |
| May 29, 3:56 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 49 min |
| May 29, 4:20 PM CDT | Tornado Warning | LIX | Harrison | 28 min |
| May 29, 5:17 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 28 min |
| May 29, 5:40 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 50 min |
| May 29, 5:49 PM CDT | Flash Flood Warning | LIX | Hancock, Harrison | 116 min |
| May 29, 6:19 PM CDT | Tornado Warning | LIX | Amite | 41 min |
| May 29, 6:50 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 55 min |
Nearby
Tornado Warnings in Mississippi, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.